Galerkin–Arnoldi algorithm for stability analysis of time-periodic delay differential equations

Ahsan, Zaid and Anwar, Sadath and Uchida, T K and Vyasarayani, C P (2015) Galerkin–Arnoldi algorithm for stability analysis of time-periodic delay differential equations. Nonlinear Dynamics, 82 (4). pp. 1893-1904. ISSN 0924-090X

Full text not available from this repository. (Request a copy)

Abstract

We present an algorithm for determining the stability of delay differential equations (DDEs) with time-periodic coefficients and time-periodic delays. The DDEs are first posed as an equivalent system of partial differential equations (PDEs) along with a nonlinear boundary condition. A Galerkin approximation is then employed to discretize the PDEs into a set of time-periodic ordinary differential equations (ODEs). Finally, we apply a modified version of the Arnoldi algorithm to extract the dominant eigenvalues of the Floquet transition matrix without computing the entire matrix, thereby reducing the required number of integrations of the ODE system. Five numerical examples demonstrate that our modified Arnoldi algorithm provides reliable approximations of the dominant eigenvalues of the Floquet transition matrix, and does so with substantially less computational effort than the classical Floquet method. The stability charts and bifurcation diagrams generated using our Galerkin–Arnoldi method clearly demonstrate the utility of this approach for establishing the stability of a system of DDEs.

[error in script]
IITH Creators:
IITH CreatorsORCiD
Vyasarayani, C Phttp://orcid.org/0000-0002-3396-0484
Item Type: Article
Uncontrolled Keywords: Arnoldi algorithm, Delay differential equation, Floquet theory, Galerkin method, Stability, Time-periodic
Subjects: Physics > Mechanical and aerospace
Divisions: Department of Mechanical & Aerospace Engineering
Depositing User: Team Library
Date Deposited: 25 Aug 2015 09:34
Last Modified: 11 Aug 2017 06:53
URI: http://raiith.iith.ac.in/id/eprint/1884
Publisher URL: https://doi.org/10.1007/s11071-015-2285-9
OA policy: http://www.sherpa.ac.uk/romeo/issn/0924-090X/
Related URLs:

Actions (login required)

View Item View Item
Statistics for RAIITH ePrint 1884 Statistics for this ePrint Item